Oklahoma, 2005

Tornadoes and Hail in Oklahoma, June 4, 2005

June 4, 2005 · NWS OUN · 70 events in 21 counties and zones

49 hail, 17 thunderstorm wind, 4 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$33,000
Crop damage
None recorded
Events
70

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 4, 2:48 PM CST, 50 minutes earlier.

Area forecast discussion, Jun 4, 2:48 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
348 PM CDT SAT JUN 4 2005

.DISCUSSION...
SIGNIFICANT SEVERE WX OUTBREAK APPEARS ABOUT TO UNFOLD. DRYLINE
MOVING/MIXING E ACROSS W OK WITH INCREASING CONVERGENCE AS WINDS
BEHIND DRYLINE HAVE VEERED TO NEARLY DUE W IN SOME AREAS WHILE
WINDS OVER CENTRAL OK REMAIN S AND OCCASIONALLY SSE. CONVERGENCE
ZONE LINES UP WITH AXIS OF MAX SBCAPE RANGING FROM 4500 J/KG NEAR
KS BORDER TO OVER 6000 S OF KSPS. 18Z OUN SOUNDING SHOWS CAP
WEAKENING...BUT WILL STILL TAKE SOME HEATING AND CONVERGENCE/LIFT
TO BREAK IT. TWO MESOSCALE AREAS OF CONCERN FOR ENHANCED SEVERE
POTENTIAL BY 22-00Z...ONE NEAR AND DOWNSTREAM FROM SFC LOW/TRIPLE
POINT NEAR KS/OK BORDER...AND POSSIBLY NC TX AND SW OK NE TOWARD
CENTRAL OK WHERE DRYLINE APPEARS TO BE PUNCHING INTO HIGHER CAPE
ENVIRONMENT. TORNADO POTENTIAL APPEARS HIGHEST UP N WHERE MID
LEVEL DYNAMICS AND 0-6KM SHEAR WILL BE STRONGEST AHEAD OF
APPROACHING SHORTWAVE TROF...AND CHANCES ARE BETTER OF LOW LEVEL
WINDS BACKING AND LOW- LEVEL SHEAR INCREASING. OTHERWISE...EXTREME
CAPE AND 30KT OR SO OF MEAN LAYER SHEAR SUPPORT SUPERCELLS WITH
GIANT HAIL. ANY STORMS THAT REMAIN ISOLATED...MOVE OUT AHEAD OF
DRYLINE INTO DEEPER MOISTURE...AND CAN MAINTAIN BACKED LOW-LEVEL
WINDS AHEAD OF IT...WILL HAVE ATTENDANT POTENTIAL FOR TORNADOES.
TORNADO THREAT MAY INCREASE FOR A WHILE AFTER SUNSET AS SFC WINDS
BACK SLIGHTLY AND LLJ BEGINS TO STRENGTHEN.

NEARLY STATIONARY FRONT EXTENDING W ACROSS OK AND N TX PANHANDLES
WILL BE OVERTAKEN BY A REINFORCING SURGE OF COOL AIR NOW MOVING SE
ACROSS E CO AND W KS. AS DRY LINE HALTS ACROSS W AND NCENTRAL OK
THIS EVENING...COLD FRONT WILL OVERTAKE IT. MAY WELL SEE A LINE OF
STORMS BUILD DOWN THE FRONT AS IT ZIPS TOGETHER WITH THE DRYLINE.

CONVECTIVE REMNANTS MAY LINGER INTO SUN MORNING OVER S PARTS OF
AREA. SFC FRONT EXPECTED TO STALL AND WEAKEN ACROSS AREA...BUT
OUTFLOW BOUNDARIES WILL LIKELY BE AROUND AND SO WILL THE VERY MOIST
AIR MASS NOW OVER THE AREA. BEST CHANCES FOR REDEVELOPMENT ON SUN
LOOK TO BE ACROSS E AND S PARTS OF AREA.

ONLY SMALL CHANGES TO DAYS 3-7. SFC FRONT MAY DRIFT INTO AREA AROUND
MIDWEEK TO SLIGHTLY INCREASE THE RAIN-TSTORM CHANCES. OTHERWISE...
DRYLINE GENERALLY EXPECTED TO REMAIN W OF AREA. WEAKER MID LEVEL
FLOW AND LACK OF SFC BOUNDARIES WILL LIMIT STORM CHANCES FOR THE
MOST PART. HOWEVER...THINGS LOOK DECIDEDLY MORE INTERESTING NEXT
WEEKEND AS UNSEASONABLY STRONG TROF DEVELOPS OUT W. WE MAY WELL HAVE
A STRONG CAP TO OVERCOME...BUT STRENGTHENING FLOW ALOFT SUGGESTS
INCREASING CHANCES OF STRONG/SEVERE T-STORMS AT LEAST ALONG DRYLINE
INTO W PARTS OF CWA.

TEMPERATURES THROUGHOUT THE FORECAST ARE BASED MAINLY ON PERSISTENCE
AND MOS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  85  69  90 /  60  30  40  20
HOBART OK         66  86  69  91 /  30  20  30  20
WICHITA FALLS TX  70  88  70  92 /  50  30  40  20
GAGE OK           57  85  67  91 /   0  10  20  20
PONCA CITY OK     66  85  67  90 /  60  20  30  20
DURANT OK         72  91  71  90 /  40  30  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/05
Hazardous weather outlook, Jun 4, 11:00 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUN 4 2005

OKZ004>048-050>052-TXZ083>090-051200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
NORTH AND CENTRAL OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS MOST OF THE REMAINDER OF OKLAHOMA AND NORTH
TEXAS.

LOCATION...
THE MODERATE RISK AREA IS BOUNDED BY A LINE GENERALLY FROM WAKITA TO
LAWTON TO ARDMORE AND MUSKOGEE. THE SLIGHT RISK AREA INCLUDES THE
REMAINDER OF OKLAHOMA AND NORTH TEXAS...EAST OF A LINE FROM FREEDOM
TO ALTUS.

TIMING...
THE MOST LIKELY TIME IS FROM 3 PM TO 6 AM.

IMPACTS...
STORMS THAT DEVELOP DURING THE AFTERNOON AND EARLY EVENING MAY BE
ACCOMPANIED BY BASEBALL SIZE HAIL AND 75 MPH WINDS. IF STORMS CAN
PERSIST AFTER DARK...TORNADOES WILL BE POSSIBLE IN THE MODERATE RISK
AREA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS FROM 3 PM THROUGH
OVERNIGHT.

DISCUSSION...
A DRYLINE WILL MOVE NEAR THE WESTERN EDGE OF THE SLIGHT RISK AREA BY
MID AFTERNOON...WITH CONVERGENCE ALONG IT SUFFICIENT FOR ISOLATED TO
SCATTERED THUNDERSTORM DEVELOPMENT. EXTREME INSTABILITY WILL COMBINE
WITH SUFFICIENT VERTICAL WIND SHEAR TO ALLOW ANY STORMS THAT DEVELOP
TO QUICKLY BECOME SEVERE. SUPERCELLS ARE POSSIBLE...WHICH MAY BE
ACCOMPANIED BY ISOLATED TORNADOES...BASEBALL SIZE HAIL AND WINDS TO
75 MPH.

SEVERE THUNDERSTORMS WILL LIKELY CONTINUE INTO THE EVENING HOURS AS
THE COLD FRONT CATCHES UP WITH THE DRYLINE...AND THE LOW LEVEL JET
STRENGTHENS. TORNADO POTENTIAL WILL CONTINUE DURING THE
EVENING...PRIMARILY ACROSS THE MODERATE RISK AREA...WHERE SHEAR WILL
BE GREATEST. STORMS WOULD THEN PROGRESS EASTWARD
OVERNIGHT...POSSIBLY MERGING INTO ONE OR MORE CLUSTERS...WHILE
INFLUENCING THE REMAINDER OF THE RISK AREAS.

THIS DEVELOPING SITUATION WILL BE CLOSELY MONITORED THROUGH THE
AFTERNOON HOURS. PARTS OF NORTHERN OKLAHOMA COULD BE UPGRADED TO
HIGH RISK LATER TODAY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE SUNDAY...MAINLY
SOUTH OF A LINE FROM ELK CITY...TO PERRY...FROM LATE AFTERNOON INTO
THE EVENING...WHERE A FRONTAL BOUNDARY IS EXPECTED TO LIE DURING THE
TIME OF MAXIMUM HEATING.

AFTER SUNDAY...A LOW CHANCE OF THUNDERSTORMS WILL EXIST EVERY DAY
THROUGH THE END OF NEXT WEEK...AS WARM AND HUMID CONDITIONS PREVAIL.
WITH AN UPPER RIDGE BUILDING OVER THE AREA...A CAPPING INVERSION AND
REDUCED WIND SHEAR WILL MINIMIZE THE POTENTIAL FOR SEVERE STORMS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.

05

In the hours before

Special weather statement, Jun 4, 3:00 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CDT SAT JUN 4 2005

OKZ027-042115-
GRADY OK-
400 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY.

A RAPIDLY DEVELOPING THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF
TABLER IN GRADY COUNTY AT 400 PM CDT...MOVING NORTH-NORTHEAST AT 30 MPH.

THIS STORM IS DEVELOPING QUICKLY AND WILL LIKELY BECOME SEVERE
BEFORE 430 PM.

PEOPLE IN GRADY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

SMITH
Special weather statement, Jun 4, 3:07 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
407 PM CDT SAT JUN 4 2005

OKZ044-042115-
COTTON OK-
407 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY.

A RAPIDLY DEVELOPING THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF
WALTERS AT 407 PM CDT...MOVING NORTHEAST AT 45 MPH.

THIS STORM IS INTENSIFYING QUICKLY AND MAY BECOME SEVERE BEFORE 430
PM.

PEOPLE IN COTTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

SMITH
Special weather statement, Jun 4, 3:14 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
414 PM CDT SAT JUN 4 2005

OKZ023-027-028-038-039-044-045-042130-
CADDO OK-COMANCHE OK-COTTON OK-GRADY OK-JEFFERSON OK-MCCLAIN OK-
STEPHENS OK-
414 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE...COTTON...
GRADY...JEFFERSON...MCCLAIN AND STEPHENS COUNTIES.

AT 414 PM...THUNDERSTORMS WERE INTENSIFYING ALONG A LINE FROM NEAR
AMBER...TO RUSH SPRINGS...TO NEAR WALTERS. THE STORMS WERE MOVING
NORTHEAST AT 30 MPH.

THESE STORMS WILL LIKELY BECOME SUPERCELLS AND PRODUCE VERY LARGE
HAIL. THERE IS ALSO THE POTENTIAL FOR A TORNADO WITH THE MOST
INTENSE STORMS.

PEOPLE IN CADDO...COMANCHE...COTTON...GRADY...JEFFERSON...MCCLAIN AND
STEPHENS COUNTIES...INCLUDING THE CITIES OF CHICKASHA AND
DUNCAN...SHOULD KEEP A VERY CLOSE EYE ON THE WEATHER THIS AFTERNOON.
STAY CLOSE TO AN INFORMATION SOURCE...LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

SMITH

The radar

The Altus AFB radar (KFDR), 54 km away, was scanning. The volume nearest the first event began at 21:38 UTC.

Open the radar archive at this moment

Event by event

49 hail, 17 thunderstorm wind, 4 tornado. Local standard time, as filed.

Hail, Cotton

When
June 4, 3:38 PM CST
Where
Cotton County, 5 mi W of Walters
Measured
1 in hail
Reported by
OTHER FEDERAL AGENCY
Coordinates
34.350, -98.383

Hail was observed at mile marker 22 on Interstate 44, just north of the Walters exit.

Hail, Grady

When
June 4, 3:46 PM CST
Where
Grady County, Chickasha
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.050, -97.950

Hail, Comanche

When
June 4, 4:00 PM CST
Where
Comanche County, Pumpkin Center
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.583, -98.217

Hail, Grady

When
June 4, 4:12 PM CST
Where
Grady County, 2 mi E of Tuttle
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.283, -97.767

Hail, Grady

When
June 4, 4:15 PM CST
Where
Grady County, 2 mi S of Tuttle
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.267, -97.800

Hail was observed on Highway 92.

Hail, Grady

When
June 4, 4:20 PM CST
Where
Grady County, 2 mi NE of Chickasha
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.067, -97.917

Hail, Grady

When
June 4, 4:20 PM CST
Where
Grady County, 2 mi SW of Ninnekah
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.933, -97.933

Hail, Comanche

When
June 4, 4:24 PM CST
Where
Comanche County, Lawton
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.617, -98.400

Hail was observed on Highway 7 on the east side of town at the KSWO T.V. tower.

Hail, Comanche

When
June 4, 4:26 PM CST
Where
Comanche County, Lawton
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.617, -98.400

Hail, Comanche

When
June 4, 4:28 PM CST
Where
Comanche County, Pumpkin Center
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.583, -98.217

Hail, Oklahoma

When
June 4, 4:50 PM CST
Where
Oklahoma County, Bethany
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.517, -97.633

Hail, Canadian

When
June 4, 5:00 PM CST
Where
Canadian County, Yukon
Measured
1.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.500, -97.750

Hail was reported covering the ground.

Tornado, Comanche

When
June 4, 5:07 PM CST to 5:13 PM CST
Where
Comanche County, 3 mi SW of Pumpkin Center
Rating
F0
Path length
3.5 mi
Path width
150 yd
Reported by
TRAINED SPOTTER
Coordinates
34.617, -97.867

This tornado was observed by various spotters and media personnel. No damage was reported.

Hail, Oklahoma

When
June 4, 5:15 PM CST
Where
Oklahoma County, Bethany
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.517, -97.633

Hail, Logan

When
June 4, 5:15 PM CST
Where
Logan County, 10 mi WSW of Guthrie
Measured
2 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.833, -97.600

Hail, Grady

When
June 4, 5:20 PM CST
Where
Grady County, 5 mi NNW of Rush Spgs
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.850, -97.983

Hail, Comanche

When
June 4, 5:21 PM CST
Where
Comanche County, 5 mi S of Sterling
Measured
2.5 in hail
Reported by
AMATEUR RADIO
Coordinates
34.683, -98.167

Hail, Stephens

When
June 4, 5:30 PM CST
Where
Stephens County, 1 mi NW of Marlow
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.667, -97.967

Hail, Grady

When
June 4, 5:31 PM CST
Where
Grady County, 2 mi S of Rush Spgs
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.750, -97.950

Hail, McClain

When
June 4, 5:32 PM CST
Where
McClain County, Newcastle
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.250, -97.600

Hail, Grady

When
June 4, 5:35 PM CST
Where
Grady County, 3 mi S of Rush Spgs
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.733, -97.950

Hail, Logan

When
June 4, 5:43 PM CST
Where
Logan County, 1 mi SE of Marshall
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.133, -97.600

Tornado, Stephens

When
June 4, 5:45 PM CST
Where
Stephens County, 5 mi SW of Marlow
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.900, -96.250

This tornado was observed by an off-duty Storm Prediction Center meteorologist and several other chasers.

Hail, Payne

When
June 4, 5:45 PM CST
Where
Payne County, 2 mi SW of Lake Blackwell
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.117, -97.267

Hail, Canadian

When
June 4, 5:50 PM CST
Where
Canadian County, 8 mi NW of Piedmont
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.733, -97.850

Tornado, Stephens

When
June 4, 5:53 PM CST
Where
Stephens County, 2 mi SSW of Marlow
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.217, -97.250

The brief, small tornado was observed by two off-duty Storm Prediction Center(SPC) meteorologists in an open field just south of the Marlow city limits. No damage was reported.

Hail, Logan

When
June 4, 5:55 PM CST
Where
Logan County, 10 mi WSW of Guthrie
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.833, -97.600

Hail, Stephens

When
June 4, 5:58 PM CST
Where
Stephens County, Marlow
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
34.650, -97.950

Hail was reported by KWTV Channel 9 in Oklahoma City.

Hail, Stephens

When
June 4, 6:00 PM CST
Where
Stephens County, 3 mi SE of Marlow
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.617, -97.917

Hail, Kingfisher

When
June 4, 6:03 PM CST
Where
Kingfisher County, Cashion
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.800, -97.683

Tornado, Stephens

When
June 4, 6:05 PM CST
Where
Stephens County, 5 mi ESE of Marlow
Rating
F0
Path length
0.2 mi
Path width
75 yd
Property damage
$1,000
Reported by
STORM CHASER
Coordinates
34.217, -97.250

The brief tornado was viewed by a storm chaser east of Marlow. The only known damage occurred at St. York Baptist church located 2 miles south of Highway 29 on Cason Road. The church sustained some minor damage to its roof, mainly shingles blown off, and tree limbs downed.

Thunderstorm Wind, Stephens

When
June 4, 6:05 PM CST
Where
Stephens County, Duncan
Measured
54 kt (62 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
34.517, -97.950

Wind was measured on the east side of town.

Hail, Logan

When
June 4, 6:05 PM CST
Where
Logan County, 5 mi W of Navina
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.800, -97.650

Hail, Grady

When
June 4, 6:05 PM CST
Where
Grady County, 6 mi SE of Rush Spgs
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.717, -97.883

Hail, Kiowa

When
June 4, 6:10 PM CST
Where
Kiowa County, Snyder
Measured
1.25 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.650, -98.950

Hail, Grady

When
June 4, 6:15 PM CST
Where
Grady County, 1 mi S of Rush Spgs
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.783, -97.950

Hail was reported on Highway 81.

Hail, Oklahoma

When
June 4, 6:17 PM CST
Where
Oklahoma County, Oklahoma City
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.483, -97.533

Hail was observed near the intersection of 63rd Street and Rockwell Avenue.

Hail, Grady

When
June 4, 6:18 PM CST
Where
Grady County, 10 mi SE of Rush Spgs
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.683, -97.833

Thunderstorm Wind, Caddo

When
June 4, 6:54 PM CST
Where
Caddo County, Anadarko
Measured
52 kt (60 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
35.067, -98.250

Wind was reported on the south side of town.

Thunderstorm Wind, Caddo

When
June 4, 6:56 PM CST
Where
Caddo County, Anadarko
Measured
61 kt (70 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
35.067, -98.250

Wind was reported on the south side of town.

Hail, Caddo

When
June 4, 7:03 PM CST
Where
Caddo County, Anadarko
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.067, -98.250

Hail, Cleveland

When
June 4, 7:10 PM CST
Where
Cleveland County, Norman
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.217, -97.450

Hail was reported at the intersection of NW 48th Avenue and Robinson Street.

Hail, Cleveland

When
June 4, 7:10 PM CST
Where
Cleveland County, Norman
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.217, -97.450

Hail was observed near the intersection of 36th Avenue and Main Street.

Thunderstorm Wind, Stephens

When
June 4, 7:15 PM CST
Where
Stephens County, 3 mi SE of Marlow
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
34.617, -97.917

The strong wind gust caused roof damage and power poles to snap.

Hail, Kay

When
June 4, 7:15 PM CST
Where
Kay County, Kildare
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.817, -97.050

Hail, Kay

When
June 4, 7:25 PM CST
Where
Kay County, Ponca City
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.700, -97.083

Hail was reported on the southeast side of town.

Hail, Comanche

When
June 4, 7:25 PM CST
Where
Comanche County, Lawton
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.617, -98.400

Hail, Comanche

When
June 4, 7:26 PM CST
Where
Comanche County, Lawton
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.617, -98.400

Hail, Garvin

When
June 4, 7:29 PM CST
Where
Garvin County, Foster
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.617, -97.483

Hail, Garvin

When
June 4, 7:30 PM CST
Where
Garvin County, Foster
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.617, -97.483

Hail, Garvin

When
June 4, 7:30 PM CST
Where
Garvin County, Elmore City
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.617, -97.383

Hail, Comanche

When
June 4, 7:30 PM CST
Where
Comanche County, 5 mi W of Fletcher
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.817, -98.317

Thunderstorm Wind, Pontotoc

When
June 4, 7:50 PM CST
Where
Pontotoc County, 8 mi W of Ada
Measured
52 kt (60 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
34.767, -96.800

Hail, McClain

When
June 4, 7:55 PM CST
Where
McClain County, 8 mi E of Byars
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
34.867, -96.917

Hail, Grady

When
June 4, 8:15 PM CST
Where
Grady County, Rush Spgs
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.783, -97.950

Hail was observed on the south side of town on Highway 81.

Thunderstorm Wind, Hughes

When
June 4, 8:25 PM CST
Where
Hughes County, Holdenville
Measured
54 kt (62 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
35.083, -96.400

Thunderstorm Wind, Hughes

When
June 4, 8:30 PM CST
Where
Hughes County, 5 mi WNW of Calvin
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.000, -96.333

Wind gust was measured by the Oklahoma mesonet.

Hail, Alfalfa

When
June 4, 8:33 PM CST
Where
Alfalfa County, Goltry
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.533, -98.150

Hail was observed on Main Street.

Hail, Jefferson

When
June 4, 8:45 PM CST
Where
Jefferson County, 10 mi W of Ringling
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.183, -97.767

Thunderstorm Wind, Seminole

When
June 4, 8:45 PM CST
Where
Seminole County, Sasakwa
Measured
56 kt (64 mph) estimated gust
Property damage
$4,000
Reported by
EMERGENCY MANAGER
Coordinates
34.950, -96.517

Power lines and trees were downed due to the strong wind gust.

Thunderstorm Wind, Pontotoc

When
June 4, 8:50 PM CST
Where
Pontotoc County, 2 mi NE of Vanoss
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.783, -96.850

Wind gust was measured by the Oklahoma mesonet.

Hail, Pontotoc

When
June 4, 8:58 PM CST
Where
Pontotoc County, 6 mi W of Pickett
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.750, -96.883

Thunderstorm Wind, Carter

When
June 4, 9:25 PM CST
Where
Carter County, 7 mi WNW of Ardmore
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.217, -97.250

The wind gust was measured by the Oklahoma mesonet.

Thunderstorm Wind, Jefferson

When
June 4, 9:45 PM CST
Where
Jefferson County, Waurika Lake
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
34.267, -98.067

The strong wind gust overturned a trailer and destroyed two tents.

Thunderstorm Wind, Pontotoc

When
June 4, 9:45 PM CST
Where
Pontotoc County, 1 mi W of Fittstown
Measured
52 kt (60 mph) estimated gust
Property damage
$100
Reported by
GENERAL PUBLIC
Coordinates
34.617, -96.650

Tree limbs, two inches in diameter, were downed.

Thunderstorm Wind, Carter

When
June 4, 10:00 PM CST
Where
Carter County, 2 mi E of Ardmore
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
34.183, -97.100

One end of a barn was blown out.

Thunderstorm Wind, Hughes

When
June 4, 10:15 PM CST
Where
Hughes County, 5 mi S of Calvin
Measured
52 kt (60 mph) estimated gust
Property damage
$100
Reported by
GENERAL PUBLIC
Coordinates
34.200, -97.150

Two inch diameter tree limbs were downed.

Thunderstorm Wind, Carter

When
June 4, 10:25 PM CST
Where
Carter County, 7 mi WNW of Ardmore
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.550, -98.250

The wind gust was measured by the Oklahoma mesonet.

Thunderstorm Wind, Carter

When
June 4, 10:30 PM CST
Where
Carter County, 7 mi WNW of Ardmore
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.600, -98.017

The wind gust was measured by the Oklahoma mesonet.

Thunderstorm Wind, Carter

When
June 4, 10:40 PM CST
Where
Carter County, 1 mi NW of Ardmore
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
EMERGENCY MANAGER
Coordinates
34.633, -97.967

Tree limbs, four inches in diameter, were downed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyThe tornado archive for Oklahoma, 2005Warnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456607, 5456608, 5456609, 5456610, 5456611, 5456612, 5456613, 5456614, 5456648, 5456649, 5456650, 5456651, 5452919, 5456652, 5456653, 5456654, 5456655, 5456656, 5456657, 5456658, 5456659, 5456660, 5452103, 5456661, 5456662, 5452104, 5456663, 5456664, 5456665, 5456666, 5452105, 5456667, 5456668, 5456669, 5456670, 5456671, 5456672, 5456673, 5456674, 5456675, and more.